MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-M-IS
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned device was completed.Initial findings through x-ray review found that the trocar was too far forward relative to the insertion tube.The device had been activated one time and two (2) stents were observed remaining inside the injector.No other non-conformance were found during visual inspection and x-ray review.The device was disassembled and it was discovered that the glued trocar assembly had detached from the glue well which allowed it to move forward.No other non-conformance were found during the visual inspection of the inner components.The device history record review of the manufacturing lot was performed and there were no discrepancies or unusual findings related to the reported issue.Additionally, a retain sample from the same lot (lot # 119578) was evaluated, and no non-conformities were found.The trocar was not overextended relative to the insertion tube, and the injector functioned as intended.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr # reference: (b)(4).
 
Event or Problem Description
It was reported that following a left eye cataract plus trabecular micro bypass stent system procedure, the first stent was believed to come loose from the trabecular meshwork (tm) following an implantation attempt.Reportedly, as the surgeon slowly pulled away the injector, the tm ¿tugged back¿ to the injector as if it was refraining the stent from being release.Additionally, the trocar appeared to be extending further out from the barrel of the injector than expected.Out of caution, the surgeon proceeded with a backup device to implant one (1) stent, and there was no patient injury.Additional information has been requested.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the surgeon provided the following additional information.There was no adverse impact to the patient, and the patient was continuing the glaucoma medication for target iop.

Brand Name
ISTENT INJECT TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key8500434
Report Number2032546-2019-00047
Device Sequence Number19532627
Product Code OGO
UDI-Device Identifier00853704002203
UDI-Public0100853704002203
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberG2-M-IS
Device Lot Number119578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005